Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 138, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 24, 2012, 2:30 PM EDT for Fayette County, Westmoreland County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2012, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 24, 2012, 3:07 PM EDT
- In force
- 37 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Fayette County, PA, Westmoreland County, PA
The radar
The Pittsburgh radar (KPBZ), 97 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
459
WUUS51 KPBZ 241830
SVRPBZ
PAC051-129-241915-
/O.NEW.KPBZ.SV.W.0138.120724T1830Z-120724T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
230 PM EDT TUE JUL 24 2012
THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAYETTE COUNTY IN SOUTHWEST PENNSYLVANIA...
SOUTHEASTERN WESTMORELAND COUNTY IN SOUTHWEST PENNSYLVANIA...
* UNTIL 315 PM EDT
* AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR CONNELLSVILLE...MOVING
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WALTERSBURG... UNIONTOWN... MOUNT PLEASANT...
LATROBE... HOPWOOD... FAIRCHANCE...
DUNBAR... CONNELLSVILLE... DONEGAL...
CHALKHILL... LIGONIER... ELLIOTTSVILLE...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-76 BETWEEN MILE MARKERS 80 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WIND...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS A KILLER. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
&&
LAT...LON 4011 7918 4011 7920 4007 7926 3990 7940
3986 7941 3982 7936 3978 7936 3978 7938
3977 7937 3972 7941 3978 7971 3990 7986
4034 7937 4023 7910
TIME...MOT...LOC 1830Z 304DEG 31KT 4002 7954
$$2 follow-up statements
316
WWUS51 KPBZ 241851
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
251 PM EDT TUE JUL 24 2012
PAC051-129-241915-
/O.CON.KPBZ.SV.W.0138.000000T0000Z-120724T1915Z/
FAYETTE PA-WESTMORELAND PA-
251 PM EDT TUE JUL 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR WESTMORELAND AND FAYETTE COUNTIES...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SEVEN SPRINGS...MOVING
SOUTHEAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SEVEN SPRINGS... OHIOPYLE... FARMINGTON...
DONEGAL... MARKLEYSBURG...
THIS WILL IMPACT THE FOLLOWING HIGHWAY...
I-76 BETWEEN MILE MARKERS 90 AND 100.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3982 7959 4019 7934 4015 7917 4011 7918
4011 7920 4007 7926 3990 7940 3986 7941
3982 7936 3978 7936 3978 7938 3977 7937
3972 7941 3973 7948
TIME...MOT...LOC 1852Z 300DEG 29KT 3996 7934
$$644
WWUS51 KPBZ 241907
SVSPBZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
307 PM EDT TUE JUL 24 2012
PAC051-129-241917-
/O.CAN.KPBZ.SV.W.0138.000000T0000Z-120724T1915Z/
FAYETTE PA-WESTMORELAND PA-
307 PM EDT TUE JUL 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTMORELAND AND FAYETTE
COUNTIES IS CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE. 1-877-633-6772.
LAT...LON 3982 7959 4019 7934 4015 7917 4011 7918
4011 7920 4007 7926 3990 7940 3986 7941
3982 7936 3978 7936 3978 7938 3977 7937
3972 7941 3973 7948
TIME...MOT...LOC 1907Z 304DEG 31KT 3984 7920
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 2:18 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 24, 2:18 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 218 PM EDT TUE JUL 24 2012 .SYNOPSIS... A COLD FRONT, MOVING SOUTHWARD THROUGH THE UPPER OHIO VALLEY, CAN STILL CAUSE SCATTERED THUNDERSTORMS MAINLY SOUTH OF PITTSBURGH, WITH GUSTY WIND, HAIL, AND HEAVY RAIN, INTO EARLY EVENING. ANOTHER FRONT WILL BRING SCATTERED THUNDERSTORMS WEDNESDAY NIGHT, THURSDAY AND FRIDAY. && .NEAR TERM /THROUGH TONIGHT/... RECENT RADAR AND SURFACE DATA SHOW ADDITIONAL PREFRONTAL SCATTERED THUNDERSTORMS WILL BE MOVING SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY, MAINLY SOUTH OF NEW PHILADELPHIA OHIO, AND PITTSBURGH AND INDIANA PENNSYLVANIA. SOME STORMS CAN HAVE GUSTY WIND, HAIL, HEAVY RAIN, AND FREQUENT LIGHTNING. SPC GUIDANCE CONTINUES TO SHOW STORMS CAN REACH SEVERE LIMITS. HAVE MADE ADDED ADJUSTMENTS TO AFTERNOON AND EVENING TEMPERATURES BASED ON EVAPORATIVE-COOLING EFFECTS OF RECENT THUNDERSTORM RAINS. LIKEWISE, HAVE ADDED LATE NIGHT PATCHY FOG TO AREAS SOUTH OF THE NEW PHILADELPHIA OHIO, AND PITTSBURGH AND INDIANA PENNSYLVANIA CORRIDOR, DUE TO EXPECTED LOW LEVEL CONDENSATION AS RAIN-MOISTENED SURFACE LAYER NOCTURNALLY COOLS TO SATURATION. FORECASTED LOW TEMPERATURES AND DEW POINTS TONIGHT USING BLEND OF GFS MOS AND NAM MODEL OUTPUT. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY/... RECENT SREF MODEL OUTPUT SHOWS THE DEW POINT FRONT WILL BE ACROSS WEST VIRGINIA WEDNESDAY, SO EXPECT RAINFREE CONDITIONS. THIS WILL PROMOTE A GOOD BIT OF SUNSHINE, AND SO WARMER THAN NORMAL TEMPERATURES, PER BLEND OF NAM AND GFS MOS. WITH LOW LEVEL WINDS BECOMING SOUTH AND SOUTHWEST WEDNESDAY NIGHT, THE SURFACE LAYER WILL BECOME HUMID ACROSS THE UPPER OHIO VALLEY. MOST SREF MODEL MEMBERS SHOW FRONTOGENESIS ACROSS THE GREAT LAKES WEDNESDAY NIGHT, DUE TO AN UPPER LEVEL JET MAX, THAT WILL CONTRIBUTE TO THE DEVELOPMENT OF A LOW PRESSURE CENTER NEAR WISCONSIN. THE RESULTING COLD FRONT WILL THEN MOVE SLOWLY SOUTHEASTWARD ACROSS THE UPPER OHIO VALLEY THURSDAY INTO FRIDAY. ONSET OF THIS INCREASED CONVERGENCE WITHIN A HUMID AND UNSTABLE AIR MASS, WILL PRODUCE A CHANCE OF THUNDERSTORMS LATE WEDNESDAY NIGHT INTO FRIDAY. CONCUR WITH SPC REGARDING A SLIGHT RISK OF SEVERE THUNDERSTORMS, DUE TO INCREASED VERTICAL WIND SHEAR. REGARDING TEMPERATURES, BLEND OF NAM AND GFS MOS SHOW SOME SPOTS WITH HIGHS OF 90 THURSDAY. HIGHS FRIDAY WILL BE A TAD LESS. LOWS WEDNESDAY NIGHT AND THURSDAY NIGHT WILL BE MAINLY IN THE UPPER 60S TO LOWER 70S. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... LATEST MEDIUM RANGE MODELS STILL DIG A SHORT WAVE TROUGH ACROSS THE GREAT LAKES REGION FRIDAY AND SLOWLY MOVE THE TROUGH AXIS MOVE EAST TO THE NEW ENGLAND COAST BY MONDAY. KEPT SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST FRIDAY NIGHT AND SATURDAY...WITH DRY WEATHER EXPECTED SUNDAY INTO MONDAY AS THE UPPER TROUGH MOVES EAST AND A WEAK SURFACE HIGH BRINGS DRIER AIR IN FROM THE NORTHWEST. FORECAST TEMPERATURES ARE CLOSE TO HPC GUIDANCE AND NEAR NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... PER RECENT SURFACE AND RADAR DATA, COUPLED WITH HRRR MODEL OUTPUT, MAINTAINED MENTION OF TEMPO MVFR RESTRICTIONS WITH SHOWERS AND SCATTERED THUNDERSTORMS KZZV-KPIT AND SOUTH. SURFACE WINDS WILL BECOME NORTHWEST NEAR 10 KTS WITH GUSTS TO 20 KTS. HIGHER GUSTS POSSIBLE NEAR THUNDERSTORMS. POSTFRONTAL DRYING WILL PROMOTE VFR STARTING THIS EVENING. POTENTIAL FOR LATE NIGHT PATCHY FOG MAY PRODUCE RESTRICTIONS, BUT NOT ENOUGH CONFIDENCE TO MENTION IN TAF. OUTLOOK...TUESDAY NIGHT THROUGH SATURDAY... GEN VFR...BUT WITH PERIODIC CHCS FOR TSRA/ASSOCIATED RESTRICTIONS ARE EXPECTED FOR THE REMAINDER OF THE WEEK AS A SERIES OF SHRTWVS TRACK ACRS THE UPR OH VALLEY. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
Hazardous weather outlook, Jul 24, 1:38 PM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 138 PM EDT TUE JUL 24 2012 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ020-021-029-031-073>076- WVZ001>004-012-021>023-041-251745- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-BEAVER- ALLEGHENY-WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 138 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...SOUTHWEST PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON, WITH DAMAGING WIND AND LARGE HAIL POSSIBLE. HEAVY RAIN AND DANGEROUS LIGHTNING ARE ALSO BE POSSIBLE. RAIN AMOUNTS OF MORE THAN 1.5 INCHES IN LESS THAN 2 HOURS CAN CAUSE FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. PAZ007>009-013>016-022-023-251745- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-ARMSTRONG- INDIANA- 138 PM EDT TUE JUL 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST PENNSYLVANIA AND WEST CENTRAL PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 24, 12:10 PM EDT, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1210 PM EDT TUE JUL 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM TSTM WND DMG BITTINGER 39.60N 79.22W
07/24/2012 GARRETT MD PUBLIC
TREES REPORTED DOWN.
&&
EVENT NUMBER PBZ1200833Special weather statement, Jul 24, 12:31 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 1231 PM EDT TUE JUL 24 2012 OHZ041-PAZ014-020-021-029-WVZ001-241700- ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-WASHINGTON PA- 1231 PM EDT TUE JUL 24 2012 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... COLUMBIANA...ALLEGHENY...BEAVER...BUTLER...WASHINGTON AND HANCOCK... AT 1229 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF SHIPPINGPORT TO 5 MILES NORTHWEST OF BEAVER CREEK STATE PARK...MOVING SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... DARLINGTON... BLACKHAWK... BEAVER FALLS... BEAVER... LISBON... EAST PALESTINE... ALIQUIPPA... EVANS CITY... ECONOMY BORO... BEAVER CREEK STATE PARK... CRANBERRY... WELLSVILLE... THIS WILL IMPACT THE FOLLOWING HIGHWAYS... I-279 BETWEEN MILE MARKERS 1 AND 13. I-579 BETWEEN MILE MARKERS 0 AND 1. I-376 BETWEEN MILE MARKERS 31 AND 76. I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 55 AND 85. I-76 BETWEEN MILE MARKERS 14 AND 44. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4036 7991 4043 8056 4087 8086 4075 7981
Special weather statement, Jul 24, 12:48 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1248 PM EDT TUE JUL 24 2012
WVZ041-241730-
TUCKER WV-
1248 PM EDT TUE JUL 24 2012
...THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
TUCKER...
AT 1242 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
EAST OF GATZMER TO 4 MILES NORTHWEST OF PLEASANT RUN...MOVING EAST AT
30 MPH.
THE THUNDERSTORMS CAN HAVE WIND GUSTS TO 40 MPH, HAIL UP TO DIME
SIZE, A SHORT SPELL OF HEAVY RAIN, AND FREQUENT LIGHTNING, CLOUD TO
GROUND.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
THOMAS... GATZMER... PLEASANT RUN...
DAVISVILLE... PARSONS... HAMBLETON...
HENDRICKS... BLACKWATER FALLS... ELK...
CANAAN VALLEY STATE PARK... LANEVILLE...
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH. WHEN THUNDERSTORMS THREATEN, ITS SAFEST TO GO INDOORS.
DO NOT ATTEMPT TO CROSS THROUGH AREAS COVERED BY WATER. GO TO HIGHER
GROUND.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3897 7940 3897 7951 3904 7978 3908 7978
3910 7980 3921 7931 3920 7929 3909 7935
3908 7930 3906 7929 3898 7933 3896 7935Special weather statement, Jul 24, 1:11 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
111 PM EDT TUE JUL 24 2012
OHZ041-PAZ014-020-021-029-073-WVZ001-241800-
ALLEGHENY PA-BEAVER PA-BUTLER PA-COLUMBIANA OH-HANCOCK WV-
WASHINGTON PA-WESTMORELAND PA-
111 PM EDT TUE JUL 24 2012
...STRONG THUNDERSTORMS WILL AFFECT BEAVER...EAST CENTRAL
COLUMBIANA...EXTREME SOUTHWESTERN WESTMORELAND...NORTHEASTERN
HANCOCK...NORTHERN WASHINGTON...SOUTHWESTERN BUTLER AND WESTERN
ALLEGHENY COUNTIES...
AT 108 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF CHESTER TO CARNEGIE...MOVING SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL DITCHES
AND SMALL STREAMS.
SOME LOCATIONS THAT WILL BE IMPACTED INCLUDE...
WEXFORD... SHIPPINGPORT... SEWICKLEY...
PERRYSVILLE... NORTH SIDE PITTSBURGH...
MOON... MILLVALE... MCKEES ROCKS...
FRANKLIN PARK... ECONOMY BORO... CRANBERRY...
BLACKHAWK...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
I-279 BETWEEN MILE MARKERS 1 AND 13.
I-579 BETWEEN MILE MARKERS 0 AND 1.
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 45 AND 53.
I-376 BETWEEN MILE MARKERS 31 AND 74.
I-79 IN PENNSYLVANIA BETWEEN MILE MARKERS 50 AND 49.
I-76 BETWEEN MILE MARKERS 14 AND 33.
PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.
LAT...LON 4078 8062 4082 8027 4070 8005 4016 7980
4029 8040Special weather statement, Jul 24, 1:46 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
146 PM EDT TUE JUL 24 2012
PAZ014-021-029-073>076-241830-
ALLEGHENY PA-BUTLER PA-FAYETTE PA-FAYETTE RIDGES PA-WASHINGTON
PA-WESTMORELAND PA-WESTMORELAND RIDGES PA-
146 PM EDT TUE JUL 24 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
ALLEGHENY...BUTLER...FAYETTE...WASHINGTON...WESTMORELAND...FAYETTE
RIDGES AND WESTMORELAND RIDGES...
AT 143 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 3 MILES
EAST OF ALLISON PARK TO 7 MILES NORTHWEST OF MONONGAHELA...OR ALONG A
LINE EXTENDING FROM 3 MILES EAST OF ALLISON PARK TO 2 MILES SOUTHEAST
OF MCMURRAY...MOVING EAST AT 30 MPH.
SOME OF THESE STORMS WILL BE ACCOMPANIED WITH DANGEROUS LIGHTNING...
WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
GIBSONIA... ETNA... ALLISON PARK...
EAST LIBERTY... RUSSELLTON... FOX CHAPEL...
WILKINSBURG... PENN HILLS... BENTLEYVILLE...
SPRINGDALE... WEST MIFFLIN... NEW KENSINGTON...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 34 AND 53.
I-376 BETWEEN MILE MARKERS 75 AND 84.
I-70 IN PENNSYLVANIA BETWEEN MILE MARKERS 29 AND 57.
TOLL 66 BETWEEN MILE MARKERS 0 AND 13.
I-76 BETWEEN MILE MARKERS 38 AND 100.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 4019 7912 4015 7916 4011 7918 4010 7919
4011 7920 4007 7926 3994 7937 4013 8009
4038 7990 4059 8000 4069 7995 4043 7936
4032 7903Special weather statement, Jul 24, 2:02 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
202 PM EDT TUE JUL 24 2012
MDZ001-PAZ029-075-076-WVZ023-241845-
FAYETTE PA-FAYETTE RIDGES PA-GARRETT MD-PRESTON WV-WASHINGTON PA-
202 PM EDT TUE JUL 24 2012
...HEAVY RAIN...
THUNDERSTORMS WITH HEAVY RAIN WILL MOVE THROUGH THE FOLLOWING
COUNTIES...
GARRETT...FAYETTE...WASHINGTON...PRESTON AND FAYETTE RIDGES...
AT 156 PM EDT NATIONAL WEATHER SERVICE RADAR IN PITTSBURGH INDICATED
THUNDERSTORMS WITH HEAVY RAIN 4 MILES EAST OF WALTERSBURG...MOVING
SOUTHEAST AT 30 MPH.
SOME OF THESE STORMS MAY BE ACCOMPANIED BY DANGEROUS LIGHTNING...
WIND GUSTS TO 50 MPH AND SMALL HAIL. THESE THUNDERSTORMS ARE
GENERATING HEAVY RAIN THAT WILL POND WATER ON ROADS AND IN LOW LYING
AREAS.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE THUNDERSTORMS
INCLUDE...
WALTERSBURG... UNIONTOWN... DUNBAR...
FAIRCHANCE... HOPWOOD... CHALKHILL...
ELLIOTTSVILLE... FARMINGTON... OHIOPYLE...
CLIFTON MILLS... HAZELTON... MARKLEYSBURG...
THIS WILL IMPACT THE FOLLOWING HIGHWAYS...
ROUTE 43 IN PENNSYLVANIA BETWEEN MILE MARKERS 6 AND 7.
I-68 IN WEST VIRGINIA BETWEEN MILE MARKERS 24 AND 32.
I-68 IN MARYLAND BETWEEN MILE MARKERS 1 AND 30.
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW SAFE PASSAGE. MOVE TO HIGHER GROUND.
PLEASE REPORT HEAVY RAIN AND FLOODING TO THE NATIONAL WEATHER SERVICE
BY CALLING TOLL FREE...1-877-633-6772.
LAT...LON 3948 7906 3946 7910 3941 7913 3973 7977
4008 7987 3994 7937 3986 7941 3982 7936
3978 7936 3978 7938 3977 7937 3975 7939
3973 7938 3972 7893The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 6:40 AM EDT | Special Weather Statement | PBZ | Armstrong, Butler | 50 min |
| Jul 24, 7:27 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington | 33 min |
| Jul 24, 7:35 AM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 25 min |
| Jul 24, 8:02 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Washington, Westmoreland | 43 min |
| Jul 24, 8:05 AM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Beaver, Westmoreland | 40 min |
| Jul 24, 8:44 AM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Westmoreland | 46 min |
| Jul 24, 10:41 AM EDT | Special Weather Statement | PBZ | Fayette | 19 min |
| Jul 24, 12:31 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 29 min |
| Jul 24, 1:11 PM EDT | Special Weather Statement | PBZ | Allegheny, Beaver | 49 min |
| Jul 24, 1:46 PM EDT | Special Weather Statement | PBZ | Westmoreland | 44 min |
| Jul 24, 2:02 PM EDT | Special Weather Statement | PBZ | Fayette | 43 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.